MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER

MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER
Catalog Number IC71132UG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, race, and ethnicity was not reported.Section a1.Patient identifier: (b)(6).Section d2b: procode is nry/qjp the device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31247203 number, and no non-conformances related to the malfunction were identified.Hemorrhage is a known potential adverse event associated with endovascular mechanical thrombectomy for acute ischemic stroke cases and is listed in the embovac instructions for use (ifu) as such.There were no alleged quality issues related to the used device, as the device performed as intended.The investigator felt the event of ¿small focus of subarachnoid hemorrhage¿ was possibly related embovac device and possibly related to the primary procedure; therefore, the correlating relationship between the event to the used device as a contributing factor cannot be ruled out entirely.Additionally, the severity of the event is unknown, as the patient¿s 7-day post-procedure assessments were not made available at the time of this review.Based on this information and the assessment of the pi, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported via the excellent study (b)(6), a 57-year-old female (b)(6) with a medical history of diabetes and hypertension, presented with an unwitnessed non-wake up stroke.Last time seen well was on 16-jun-2024 at 15:20.Symptoms were first observed on 16-jun-2024 at 16:50.The patient was presented to the treating hospital on (b)(6) 2024 at 16:50.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The suspected origin of the embolism was ¿undetermined etiologies.¿ the patient¿s baseline nihss score was 22 and a mrs score of ¿0-no symptoms.¿ on (b)(6) 2024, the patient underwent an endovascular mechanical thrombectomy using an 132cm large bore 71 catheter (ic71132ug, 31247203).Details of this procedure were not made available at the time of this review.There were no intraoperative study device deficiencies.The patient¿s 24-hour post-procedure nihss score was 16.On 18-jun-2024, the patient experienced the adverse event of ¿small focus of subarachnoid hemorrhage,¿ which became known to the site and sponsor on 21-jun-2024.The principal investigator (pi) assessed this event as not serious, mild in severity, and as not related to the embotrap device, possibly related to the large bore catheter, not related to the cereglide 71, and possibly related to the primary procedure.The event was not medically treated.The outcome is recorded as ¿recovering/resolving,¿ with no end date listed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Updated sections on this med watch: concomitant products.Additional information was noted on the excellent clinical study database, crf, at the time of this review, 11-jul-2024.Summary: on 16-jun-2024, the patient underwent an endovascular mechanical thrombectomy using an embovac 132cm large bore 71 catheter (ic71132ug/ 31247203) for occlusions at the right internal carotid artery (ica) and m1 segment of the right middle cerebral artery (mca).The pre-pass mtici score was 0.The 1st pass was made using the direct contact aspiration device alone at the mca site, which resulted in a mtici score of 2b, with no clot retrieval.The 2nd pass was made using a trevo stent-retriever at the ica site, which resulted in a mtici score of 3, with no clot retrieval.During the procedure, a guidewire was used, but the brand was not specified.A 0.088 ballast long sheath was also used.No further information was made available.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional/modified information was received on 19-jul-2024.Summary: regarding the adverse event of ¿small focus of subarachnoid hemorrhage,¿ the outcome of "recovering/resolving" was updated to "not recovered/not resolved." a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
132CM LARGE BORE 71 CATHETER
Common Device Name
CATHETER, ASPIRATION CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19724408
Report Number3008114965-2024-00694
Device Sequence Number8274808
Product Code NRY
UDI-Device Identifier10886704082378
UDI-Public(01)10886704082378(11)240124(17)260130(10)31247203
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberIC71132UG
Device Lot Number31247203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer07/15/2024
07/19/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date07/15/2024
07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.088 BALLAST LONG SHEATH; UNSPECIFIED GUIDEWIRE
Outcome Attributed to Adverse Event Life Threatening;
Patient Age57 YR
Patient SexFemale